Pennsylvania, 2006High Wind in Pennsylvania, December 1, 2006
December 1, 2006 · NWS CTP · 36 events in 36 counties and zones
Strong gradient winds behind a cold front caused widespread tree damage across central Pennsylvania. All 36 zones in the State College area of warning responsibility reported some damage from the strong wind event.
Every event with a place to put it; 36 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong gradient winds behind a cold front caused widespread tree damage across central Pennsylvania. All 36 zones in the State College area of warning responsibility reported some damage from the strong wind event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Dec 1, 11:14 AM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Dec 1, 11:14 AM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1114 AM EST FRI DEC 1 2006
.SHORT TERM /THROUGH THIS AFTERNOON/...
ZONE TEXT AND WEATHER GRIDS VIA THE WEB UPDATED FOR ISSUANCE OF
SEVERE THUNDERSTORM WATCH 874 IN EFFECT UNTIL 6 PM. LINE OF HEAVY
SHRA/TSRA WITH EMBEDDED BOW ECHOES RACING NE AT 55 TO 60 MPH.
TIMING ON TRACK TO AFFECT THE WRN MTNS BETWEEN 16-18Z...THE
CENTRAL ZONES 18-19Z AND THE AREA EST OF THE SUSQ MAINSTEM 19-21Z.
&&
.PREV DISCUSSION...
/ISSUED 936 AM EST FRI DEC 1 2006/
SHORT TERM /THROUGH THIS EVENING/...
NARROW COLD FRONTAL RAIN BAND WITH VIRTUALLY NO LIGHTNING ATTM WAS
RACING TO THE NE AT AROUND 50 KT. SREF CAPE/AND NAM PRESSURE RISE
MAXS TARGET THE SOUTHERN HALF OF THE CWA THIS AFTERNOON FOR THE
GREATEST POTENTIAL OF SEVERE...CAPTURING THE GREATER PORTION OF
SPC/S MDT RISK OUTLOOK AREA.
ISSUED A ZONE/GRID UPDATE TO REFLECT THE POTENTIAL OF DAMAGING
WIND GUSTS WITH THE NCRFB...LATE THIS MORNING ACROSS THE WRN PENN
MTNS...AND DURING THE EARLY TO MID AFTERNOON ACROSS THE CENTRAL
MTNS AND SUSQ VALLEY.
REST OF THE PREVIOUS FCST LOOK IN PRETTY GOOD SHAPE.
PREV DISCUSSION...
/ISSUED 355 AM EST FRI DEC 1 2006/
SHORT TERM /TODAY THROUGH SUNDAY/...
STRENGTHENING LO PRES TRACKING TRACKING NORTHWRD THRU OHIO VALLEY
THIS AM. STEADY RAIN CONFINED TO AREA NORTH OF BAROCLINIC
ZONE...LEAVING PA MAINLY RAIN-FREE EARLY THIS AM. TRAILING COLD
FRONT WILL SWEEP THRU CENTRAL PA THIS AFTN...ACCOMPANIED BY HVY
SHWRS/TSTMS. MODEL CAPE VALUES SIGNIFICANT FOR TIME OF YEAR (ARND
500 J/KG)...COMBINED WITH TREMENDOUS SHEAR...SUPPORT THE MED RISK OF
SVR WX ISSUED BY SPC. LL SHEAR NR 50KTS ALSO SUGGESTS POSSIBILITY OF
ISOLATED TORNADOES.
HIGH PRECIP WATER VALUES COMBINED WITH VIGOROUS LIFT ALONG COLD
FRONT WILL LIKELY RESULT IN DOWNPOURS THAT COULD PRODUCE LOCALIZED
POOR DRAINAGE FLOODING. 1HR FFG VALUES EXCEED STORM TOTAL QPF OVR
MUCH OF THE REGION...SUGGESTING ANY FLASH FLOODING WOULD BE ISOLATED
AT BEST. HOWEVER...WILL LEAVE FFA IN TACT FOR NOW...WHICH MESHES
WELL WITH FLASH FLOOD WATCHES OF NEIGHBORING OFFICES.
HAVE EXPANDED HIGH WIND WARNING TO COVER ENTIRE CWA PER COORDINATION
WITH NEIGHBORING OFFICES. FEEL GREATEST THREAT OF DAMAGING WINDS
WILL BE WITH CONVECTION ASSOCIATED WITH COLD FRONT. HOWEVER...MODEL
SOUNDING DATA STILL SHOWS 50-60KT WIND AT TOP OF WELL MIXED BLYR
BEHIND FRONT...SO NON-CONVECTIVE GUSTS NR WARNING CRITERIA STILL
POSSIBLE INTO THE EVENING HOURS.
SCT LAKE EFFECT SNOW SHWRS WILL DEVELOP OVR THE MTNS THIS EVENING AS
MUCH COLDER AIR ARRIVES ON WESTERLY FLOW TONIGHT. LOW INVERSION
HEIGHTS...AND ABV FREEZING SFC TEMPS EARLY THIS EVENING...WILL KEEP
ACCUMS ON THE LIGHT SIDE. MTN -SHSN SHOULD TAPER TO FLURRIES ON
SATURDAY AS RIDGE OF HI PRES BUILDS TOWARD PA FROM THE WEST. FAIR
AND SEASONABLE CONDITIONS APPEAR LIKELY SUNDAY UNDER RIDGE.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
00Z MREF SHOWING POTENT S/WV ROUNDING BASE OF GRT LKS TROUGH EARLY
MONDAY. EXPECT MTN -SHSN TO ACCOMPANY PASSAGE OF THIS FEATURE.
HOWEVER...ASSOCIATED COASTAL LOW IS PROGGED BY NEARLY ALL ENSEMBLE
MEMBERS TO REMAIN TOO FAR EAST TO AFFECT PA. COLDEST AIRMASS OF
SEASON IS LIKELY TO BE DRAWN SOUTH IN WAKE OF S/WV EARLY NEXT WEEK.
MREF 850 TEMPS ARND -14C MONDAY SUGGEST HIGHS MAY REMAIN BLW
FREEZING OVR ALL BUT SUSQ VALLEY.
AVIATION...
ROUGH FLYING WEATHER OVER THE NEXT 24-36 HOURS AS BIG CHANGES ARE ON
THE WAY.
WARM FRONT STRETCHED ACROSS REGION EARLY THIS MORNING KEEPING MOST
AREAS VFR BUT MVFR STRATOCU BEGINNING TO MOVE INTO LOWER SUSQ AS
SOUTHERLY LOW LEVEL WINDS ARE ON THE INCREASE. THE STRATOCU WILL
SLOWLY LOWER AND SPREAD FURTHER WEST AND NORTH BY SUNRISE AND LLWS
WILL DEVELOP FOR MAINLY EASTERN 2/3 OF CWA. SCATTERED SHOWERS WILL
ALSO REDUCE VSBYS/CIGS LOCALLY EARLY...MAINLY IN THE NW. SURFACE
WINDS WILL START OUT LIGHT AND THEN INCREASE TO 10-20 KTS AND BECOME
GUSTY AFTER SUNRISE AS STRONGER WINDS MOVE IN ALOFT.
STRONG COLD FRONT ASSOCIATED WITH DEEPENING LOW WILL THEN SWEEP
ACROSS CENTRAL PA BETWEEN 16Z-20Z BRINGING MAINLY MVFR WITH SOME
BRIEF IFR CONDITIONS. RAIN WITH EMBEDDED TSTORMS WILL ACCOMPANY THE
FRONT...AND THE TSTORMS WILL BE CAPABLE OF LOCALLY STRONG WINDS AND
HEAVIER DOWNPOURS WHICH WILL SIGNIFICANTLY AFFECT AVIATION
INTERESTS. WINDS WILL SHIFT TO THE SOUTHWEST AND PICK UP TO
SUSTAINED 20-30 KTS WITH HIGHER GUSTS.
STRONG SOUTHWEST TO WEST WINDS CONTINUE BEHIND THE FRONT WHICH WILL
KEEP LLWS IN THE FORECAST AND USHER IN MUCH COLDER AIR. RAIN
SHOWERS WILL GRADUALLY CHANGE TO SNOW SHOWERS AS TEMPERATURES FALL
LATE THIS AFTERNOON AND THIS EVENING...WITH AERIAL COVERAGE OF
SHOWERS SLOWLY DIMINISHING. THIS WILL LEAD TO A GENERAL IMPROVING
OF CONDITIONS AT MOST TAF SITES EXCEPT FOR LOCAL REDUCTIONS TO
CIGS/VSBYS IN THE SHOWERS. LOWER CIGS/VSBYS MAY LAST THROUGH 12Z IN
THE HIGHER ELEVATION SITES OF KBFD/KJST.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FOR PAZ004>006-010>012-017>019-024>028-
033>037-041-042-045-046-049>053-056>059-063>066 UNTIL MIDNIGHT
SATURDAY.
FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028-
033>037-041-042-045-046-049>053-056>059-063>066 UNTIL 10 PM
FRIDAY.
&&
SHORT TERM...LAMBERT
Hazardous weather outlook, Dec 1, 5:33 AM EST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
533 AM EST FRI DEC 1 2006
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-021045-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
533 AM EST FRI DEC 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL SWEEP THROUGH CENTRAL PENNSYLVANIA THIS
AFTERNOON...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. WIND GUSTS
AROUND 60 MPH ARE EXPECTED WITH SOME OF THESE STORMS. IN
ADDITION...THE HEAVY DOWNPOURS COULD CAUSE LOCALIZED FLASH
FLOODING. STRONG AND POTENTIALLY DAMAGING WIND GUSTS WILL LINGER
INTO THE EVENING AS MUCH COLDER AIR RUSHES INTO THE REGION.
HOWEVER...THE BEST CHANCE OF DAMAGING WINDS AND FLOODING WILL BE
WITH THE FRONTAL PASSAGE...WHICH SHOULD OCCUR AROUND NOON OVER THE
LAUREL HIGHLANDS AND NORTHWEST MOUNTAINS...AND AROUND 3 PM IN THE
SUSQUEHANNA VALLEY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Dec 1, 11:05 AM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1105 AM EST FRI DEC 1 2006
PAZ004-011700-
WARREN-
1105 AM EST FRI DEC 1 2006
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY BETWEEN
THROUGH NOON...
AT 1100 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES WEST OF
JAMESTOWN TO FRANKLIN...RACING TO THE NORTHEAST AT 55 TO 65 MPH. THE
THUNDERSTORMS WILL BE NEAR SPRING CREEK...GRAND VALLEY AROUND 1115
AM...YOUNGSVILLE...TIDIOUTE AROUND 1130 AM...WARREN...RUSSELL AROUND
1145 AM...KINZUA DAM AND SHEFFIELD AROUND NOON.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
62...STATE ROAD 59.
WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THIS LINE OF
THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
FORECASTER: LAMBERT
Special weather statement, Dec 1, 12:11 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1211 PM EST FRI DEC 1 2006
PAZ005-011815-
MCKEAN-
1211 PM EST FRI DEC 1 2006
...STRONG THUNDERSTORMS WILL AFFECT MCKEAN COUNTY...
AT 1210 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
JAMESTOWN TO 4 MILES NORTHEAST OF WARREN TO 11 MILES SOUTHWEST OF
KANE...MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR
KANE AROUND 1220 PM...WESTLINE...MARSHBURG AROUND 1225 PM...LEWIS
RUN...CYCLONE...BRADFORD AROUND 1230 PM AND REW AROUND 1235 PM.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
219...STATE ROAD 59...STATE ROAD 66.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
RHG
FORECASTER:
Local storm report, Dec 1, 12:27 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1227 PM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM TSTM WND DMG ROCKWOOD 39.92N 79.16W
12/01/2006 SOMERSET PA EMERGENCY MNGR
SEVERAL TREES REPORTED DOWN IN THE TOWN OF ROCKWOOD AND
IN CONEMAUGH TOWNSHIP
&&
MBCSpecial weather statement, Dec 1, 12:41 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1241 PM EST FRI DEC 1 2006
PAZ006-037-011845-
POTTER-TIOGA-
1241 PM EST FRI DEC 1 2006
...STRONG THUNDERSTORMS WILL AFFECT POTTER AND TIOGA COUNTIES...
AT 1239 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
JOHNSONBURG TO 12 MILES NORTHEAST OF KANE TO 4 MILES WEST OF
BRADFORD...MOVING EAST AT 55 MPH. THE THUNDERSTORMS WILL BE NEAR
SHINGLEHOUSE AROUND 105 PM...ROULETTE...KEATING SUMMIT AROUND 110
PM...OSWAYO AROUND 115 PM...COUDERSPORT AROUND 120 PM...GENESEE
AROUND 125 PM AND DENTON HILL STATE PARK AROUND 130 PM.
THESE STORMS COULD PRODUCE WIND GUSTS TO 50 MPH AND A BRIEF PERIOD
OF HEAVY RAIN AS THEY SWEEP ACROSS THE REGION.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE
ROAD 449.
FORECASTER:RHG
Local storm report, Dec 1, 12:44 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1244 PM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG 3 N JOHNSTOWN 40.37N 78.92W
12/01/2006 CAMBRIA PA EMERGENCY MNGR
TREES DOWN IN PORTIONS OF MIDDLE TAYLOR TOWNSHIP.
&&
MBCSpecial weather statement, Dec 1, 12:56 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1256 PM EST FRI DEC 1 2006
PAZ010-011-017-018-041-045-011830-
CAMERON-CLEARFIELD-ELK-NORTHERN CENTRE-NORTHERN LYCOMING-
SOUTHERN CLINTON-
1256 PM EST FRI DEC 1 2006
...STRONG THUNDERSTORMS WILL AFFECT CAMERON...CENTRE...CLEARFIELD...
CLINTON...ELK AND LYCOMING COUNTIES...
AT 1252 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST
OF ST. MARYS TO 5 MILES NORTHEAST OF CLEARFIELD...MOVING EAST AT 75
MPH. THE THUNDERSTORMS WILL BE NEAR PINE GLEN...MOSHANNON AROUND 105
PM...SNOW SHOE AROUND 110 PM...MILL HALL...LOCK HAVEN AROUND 125
PM...DUNNSTOWN AND MACKEYVILLE AROUND 130 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 120 AND 179.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE
ROAD 120.
STRONG WINDS UP TO 50 MPH ARE LIKELY WITH THIS LINE OF STORMS.
FORECASTER:RHG
High Wind, Tioga
- When
- December 1, 1:00 PM EST to 7:00 PM EST
- Where
- Tioga forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 41.772, -77.254 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees and wires throughout the county.
High Wind, Clearfield
- When
- December 1, 3:00 PM EST to 8:00 PM EST
- Where
- Clearfield forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 41.000, -78.474 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county. A majority of the trees were down in Clearfield Borough, Westover Township and Burnside Township.
High Wind, Franklin
- When
- December 1, 3:00 PM EST to 6:00 PM EST
- Where
- Franklin forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.927, -77.721 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county. Part of the roof of a mobile home was removed by the wind near Waynesboro on Manheim Road.
High Wind, Blair
- When
- December 1, 4:00 PM EST to 8:00 PM EST
- Where
- Blair forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 40.481, -78.349 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county.
High Wind, Cameron
- When
- December 1, 4:00 PM EST to 6:00 PM EST
- Where
- Cameron forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 41.437, -78.204 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees and wires throughout the county.
High Wind, Elk
- When
- December 1, 4:00 PM EST to 6:00 PM EST
- Where
- Elk forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 41.425, -78.649 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county.
High Wind, McKean
- When
- December 1, 4:00 PM EST to 7:00 PM EST
- Where
- McKean forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 41.808, -78.569 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees and wires throughout the county.
High Wind, Northern Clinton
- When
- December 1, 4:00 PM EST to 8:00 PM EST
- Where
- Northern Clinton forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 41.234, -77.638 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county.
High Wind, Potter
- When
- December 1, 4:00 PM EST to 7:00 PM EST
- Where
- Potter forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 41.745, -77.896 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees and wires throughout the county.
High Wind, Somerset
- When
- December 1, 4:00 PM EST to 9:00 PM EST
- Where
- Somerset forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 39.972, -79.028 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees, wires and power poles throughout the county.
High Wind, Southern Clinton
- When
- December 1, 4:00 PM EST to 8:00 PM EST
- Where
- Southern Clinton forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 41.234, -77.638 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county.
High Wind, Bedford
- When
- December 1, 5:00 PM EST to 8:00 PM EST
- Where
- Bedford forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 40.007, -78.490 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county.
High Wind, Cambria
- When
- December 1, 5:00 PM EST to 8:00 PM EST
- Where
- Cambria forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 40.495, -78.714 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees and wires throughout the county.
High Wind, Fulton
- When
- December 1, 5:00 PM EST to 8:00 PM EST
- Where
- Fulton forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 39.925, -78.113 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county. Much of the damage occurred in the McConnellsburg area.
High Wind, Huntingdon
- When
- December 1, 5:00 PM EST to 8:00 PM EST
- Where
- Huntingdon forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 40.417, -77.981 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county.
High Wind, Juniata
- When
- December 1, 5:00 PM EST to 8:00 PM EST
- Where
- Juniata forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 40.531, -77.402 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county.
High Wind, Lancaster
- When
- December 1, 5:00 PM EST to 9:00 PM EST
- Where
- Lancaster forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 40.042, -76.248 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees and wires throughout the county.
High Wind, Lebanon
- When
- December 1, 5:00 PM EST to 9:00 PM EST
- Where
- Lebanon forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 40.367, -76.458 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees and wires throughout the county.
High Wind, Mifflin
- When
- December 1, 5:00 PM EST to 8:00 PM EST
- Where
- Mifflin forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 40.610, -77.617 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees and wires throughout the county.
High Wind, Northern Centre
- When
- December 1, 5:00 PM EST to 8:00 PM EST
- Where
- Northern Centre forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 40.919, -77.820 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county.
High Wind, Northern Lycoming
- When
- December 1, 5:00 PM EST to 8:00 PM EST
- Where
- Northern Lycoming forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 41.343, -77.064 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees and wires throughout the county.
High Wind, Perry
- When
- December 1, 5:00 PM EST to 9:00 PM EST
- Where
- Perry forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 40.398, -77.262 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees and wires throughout the county.
High Wind, Schuylkill
- When
- December 1, 5:00 PM EST to 9:00 PM EST
- Where
- Schuylkill forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 40.706, -76.216 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county.
High Wind, Snyder
- When
- December 1, 5:00 PM EST to 8:00 PM EST
- Where
- Snyder forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 40.770, -77.070 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county. Roof damage to a house was reported in Penn Township, about 5 miles northwest of Selinsgrove.
High Wind, Southern Centre
- When
- December 1, 5:00 PM EST to 8:00 PM EST
- Where
- Southern Centre forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- NWS Employee
- Coordinates
- 40.919, -77.820 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county. A wind gust of 60 mph was measured at the NWS office in State College.
High Wind, Southern Lycoming
- When
- December 1, 5:00 PM EST to 8:00 PM EST
- Where
- Southern Lycoming forecast zone
- Measured
- 71 kt (82 mph) measured gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.343, -77.064 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county. Strong winds pealed the steel roof off a storage shed in Jersey Shore. The debris struck and fatally injured one person.
High Wind, Sullivan
- When
- December 1, 5:00 PM EST to 8:00 PM EST
- Where
- Sullivan forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 41.446, -76.512 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees and wires throughout the county.
High Wind, Union
- When
- December 1, 5:00 PM EST to 8:00 PM EST
- Where
- Union forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 40.963, -77.062 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county. Most of the damage was confined to the northern and western portions of the county.
High Wind, Warren
- When
- December 1, 5:00 PM EST to 7:00 PM EST
- Where
- Warren forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 41.815, -79.274 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county.
High Wind, York
- When
- December 1, 5:00 PM EST to 9:00 PM EST
- Where
- York forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 39.920, -76.726 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees and wires throughout the county.
High Wind, Adams
- When
- December 1, 6:00 PM EST to 9:00 PM EST
- Where
- Adams forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 39.872, -77.218 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county.
High Wind, Columbia
- When
- December 1, 6:00 PM EST to 9:00 PM EST
- Where
- Columbia forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 41.049, -76.405 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county.
High Wind, Cumberland
- When
- December 1, 6:00 PM EST to 9:00 PM EST
- Where
- Cumberland forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 40.164, -77.266 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county. Wires and power poles were also knocked down. Much of the damage occurred east of Carlisle.
High Wind, Dauphin
- When
- December 1, 6:00 PM EST to 9:00 PM EST
- Where
- Dauphin forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 40.415, -76.779 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county. Much of the damage occurred in the cities of Harrisburg and Middletown.
High Wind, Montour
- When
- December 1, 6:00 PM EST to 8:00 PM EST
- Where
- Montour forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 41.028, -76.659 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees and wires throughout the county.
High Wind, Northumberland
- When
- December 1, 6:00 PM EST to 9:00 PM EST
- Where
- Northumberland forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- Emergency Manager
- Coordinates
- 40.852, -76.709 (the zone’s center; the record gives no point)
High winds behind a strong cold front knocked down trees throughout the county. Much of the damage occurred in Shamokin Township.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Illinois, December 1, 20061 death · 7 injured · $10 million · 23 events
- Tornado and Flash Flood in Pennsylvania, December 1, 20061 death · $2.2 million · F1 · 25 events
- Tornadoes and Damaging Winds in Pennsylvania, December 1, 20065 injured · $1.1 million · F2 · 14 events
- Winter Weather in Texas, December 1, 20061 death · 7 injured · $30,000 · 2 events
- Damaging Winds and High Wind in New York, December 1, 20061 death · 67 kt wind · 21 events
- Winter Storm in Missouri, December 1, 2006$7.8 million · 29 events
- Blizzard in Wisconsin, December 1, 20061 death · 3 events
- Winter Storm in Illinois, December 1, 2006$4.5 million · 17 events
- Drought in Oklahoma, December 1 to 31, 2006$1.0 million · 42 events
- Tornado and Hail in Pennsylvania, December 1, 2006$645,000 · F1 · 27 events
- High Wind in Ohio, December 1, 20063 injured · $401,000 · 50 kt wind · 30 events
- High Wind and Strong Wind in Tennessee, December 1, 2006$660,000 · 67 kt wind · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5709, 5662, 5679, 5657, 5659, 5677, 5685, 5692, 5701, 5704, 5706, 5656, 5658, 5680, 5681, 5682, 5683, 5684, 5686, 5690, 5698, 5700, 5702, 5703, 5705, 5707, 5708, 5710, 5711, 5712, 5655, 5671, 5674, 5676, 5687, 5699.